MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CPL100206-30
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.(b)(6).The initial reporter email address was not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14489) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician filled the target aneurysm with the first coil, a 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489) and observed that it was impeded in the introducer.The physician adjusted the coil and pushed it out from the introducer, however, the coil was found to have unraveled / stretched.The physician used the second coil, another 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489), but it was also impeded in the introducer and could not be pushed.A third coil, a 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / 30429053) was used but this coil also was impeded in the introducer and could not be pushed out.New devices were used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the availability of the complaint device for return is impacted due to covid-19 quarantine restriction.Multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the physician filled the target aneurysm with the first coil, a 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489) and observed that it was impeded in the introducer.The physician adjusted the coil and pushed it out from the introducer, however, the coil was found to have unraveled / stretched.The physician used the second coil, another 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489), but it was also impeded in the introducer and could not be pushed.A third coil, a 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / 30429053) was used but this coil also was impeded in the introducer and could not be pushed out.New devices were used to complete the procedure.There was no report of any patient adverse event or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s14489) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Multiple attempts to obtain additional information related to the reported issue in the complaint and information related to the procedure that was being performed at the time of the reported issue could not be obtained.With the limited information available and without the complaint device available for return, the exact cause of the stretched condition of the coil cannot be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the physician filled the target aneurysm with the first coil, a 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489) and observed that it was impeded in the introducer.The physician adjusted the coil and pushed it out from the introducer, however, the coil was found to have unraveled / stretched.The physician used the second coil, another 2mm x 6cm deltaplush 10 cerecyte coil (cpl10020630 / s14489), but it was also impeded in the introducer and could not be pushed.A third coil, a 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / 30429053) was used but this coil also was impeded in the introducer and could not be pushed out.New devices were used to complete the procedure.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 6cm deltaplush 10 cerecyte coil was returned contained in the decontamination pouch.Visual inspection was performed.The embolic coil component is observed protruding from the introducer.No other damage was observed on the device.Microscopic inspection was performed.Under magnification, the embolic coil component was observed severely stretched.The distal outer sheath has not been softened, an indication that the resistance heating (rh) coil had not been heated and the detachment process has not been initiated.Based on this condition, and the stretched condition of the embolic coil, it can be determined that the embolic coil was mechanically detached from the unit.The impeded condition of the coil in the introducer as documented in the complaint could not be tested since the conditions in which the coil was received prevented the advancement and retraction through the introducer.However, such conditions can be reasonably considered to be secondary to the issue encountered during the procedure.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.With the limited information available, the root cause of the coil stretching remains unknown.It is possible that continuous flush had not been done, without an adequate flush, issue such as resistance between the coil and the introducer can arise, which may cause some force to be inadvertently exerted on the device, which can result in the coil becoming stretched and subsequently detached.However, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The customer complaint was confirmed.A review of manufacturing documentation associated with this lot (s14489) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three (3) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00294, 3008114965-2022-00527, and 3008114965-2022-00528.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6)2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPL CERE COIL 10 SYS 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14274668
Report Number3008114965-2022-00294
Device Sequence Number20294232
Product Code HCG
UDI-Device Identifier00878528008231
UDI-Public00878528008231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberCPL100206-30
Device Catalogue NumberCPL10020630
Device Lot NumberS14489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer06/21/2022
07/19/2022
08/04/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/21/2022
07/19/2022
08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown